MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AI
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the olympus service center, the customer¿s issue was confirmed.There was a visible shadow in the charge-coupled device (ccd) image.The ccd lens and light guide lens was cracked.The glue was porous around the lenses.The bending section was deformed, and the connecting tube was buckled.The s-cover unit color ring was cracked.The biopsy port had corrosion.The universal cord was deformed and squeezed, and the bending section cover glue was cracked.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.The contact person/ occupation of the reporter is unknown.A supplemental report will be submitted should additional information be made available.Date of event ¿ (b)(6) 2021.
 
Event or Problem Description
It was reported by the customer, the infected (unwashed) evis exera ii colonovideoscope presented a black strip in the image.No patient harm reported.Olympus sent the device to an independent laboratory for culture testing.The auxiliary water channel tested positive for one (1) colony forming unit (cfu) of staphylococcus warneri.The scope was sampled again which resulted in a negative test.This report is to capture the reportable malfunction of the positive culture.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer¿s investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The cause of the event could not be identified.The relationship between the event and device could not be determined from the following: · no abnormality was confirmed in the inspection related to the customer's indication.· the equipment was not cleaned at the facility.· as a result of bacterial culture in the first sample, bacterial growth was observed.· as a result of bacterial culture in the second sample, no bacteria were detected.The instructions for use (ifu) provides the following guidelines: reprocessing manual: 1.4 precautions: warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12712463
Report Number8010047-2021-13755
Device Sequence Number4774830
Product Code FDF
UDI-Device Identifier04953170339172
UDI-Public04953170339172
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown